Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Do anti perspirant roll used on beard cause baldness in the area ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 299 Questions
Hi, About six months ago whilst using an anti-persipirant roll on near to my neck, I by accident got some on my beard, and after a few weeks I noticed a bald patch on my beard, where the black hairs had turned white. I have been advised that the hairs should be plucked out as they are damaged. However could you advise the best way to recover the hair. Another small spot has also appeared on the beard, where the hair has turned white. Thanks
Posted Thu, 19 Apr 2012 in Hair Loss
Answered by Dr. Vidya Muralidhar 9 hours later

Thanks for the query .

This change in hair color followed by the creation of a bald patch is expected to resolve on its own with time , give it a couple of months and you will notice hair growth completely

There are many preparations available in the market , like ROGAINE applications , which are meant to accelerate growth of the scalp hair.This has not known to cause growth of facial hair .

Hence I suggest you give it time for the hair to grow naturally , meanwhile avoid using any chemicals , or after shave lotions , etc till the hair grows back as they may interfere with hair growth

Meanwhile I suggest you take a dermatologist opinion on the graying and check for any further reasons for the same

You may take multivitamin tablets to keep you in good health , which may help in faster hair growth.They are also known to prevent premature graying of hair.

I hope I have answered your queries. I will be available for follow up queries as well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor